Alert archive / California / High Wind Warnings in 2008
High Wind Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Jan 28, 2008, 12:42 PM PST for San Bernardino County, California. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 28, 2008, 12:42 PM PST (20:42 UTC)
- Expired
- Jan 28, 2008, 8:00 PM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 12:51 PM PST | NON-TSTM WND GST 87 | 10 N Morongo Valley, CA | BURNS CANYON RAWS - PEAK GUST 87 MPH, GUSTS OVER 58 MPH BEGAN AT 0651 PST. |
| Jan 28, 1:10 PM PST | NON-TSTM WND GST 45 | 18 Sw Trona, CA | CHINA LAKE NAVAL AIR STATION. |
| Jan 28, 2:49 PM PST | NON-TSTM WND GST 58 | Daggett, CA | BARSTOW/DAGGETT AIRPORT. |
| Jan 28, 4:38 PM PST | NON-TSTM WND GST 38 | 5 S Needles, CA | NEEDLES MUNICIPAL AIRPORT. |
| Jan 28, 6:51 PM PST | NON-TSTM WND GST 58 | 10 N Morongo Valley, CA | BURNS CANYON RAWS - LAST GUST OF 58 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 282042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1242 PM PST MON JAN 28 2008 ...HIGH WIND WARNINGS AND WIND ADVISORIES IN EFFECT FOR SOME MOUNTAIN AND DESERT AREAS UNTIL 8 PM... .A STRONG PACIFIC STORM WILL SLOWLY MOVE THROUGH THE AREA TODAY WITH STRONG GUSTY SOUTHWEST WINDS IN THE HIGHER MOUNTAINS AND SOME DESERT AREAS. THE WINDS WILL SLOWLY TAPER OFF BY LATE AFTERNOON AS THE STORM SYSTEM MOVES TO THE EAST. CAZ055-060-290400- /O.UPG.KSGX.WI.Y.0045.000000T0000Z-080129T0200Z/ /O.NEW.KSGX.HW.W.0005.080128T2042Z-080129T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1242 PM PST MON JAN 28 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE LIKELY THROUGH THIS AFTERNOON. THE WINDS WILL TAPER OFF DURING THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-290400- /O.EXT.KSGX.WI.Y.0045.000000T0000Z-080129T0400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1242 PM PST MON JAN 28 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY THROUGH THIS EVENING...BEFORE TAPERING OFF LATE IN THE EVENING. SOME LOCALIZED HIGHER GUSTS ARE POSSIBLE IN THE STRONGEST AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SMALL
1 follow-up statement
000 WWUS76 KSGX 290354 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 753 PM PST MON JAN 28 2008 CAZ055-060-290500- /O.EXP.KSGX.HW.W.0005.000000T0000Z-080129T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 753 PM PST MON JAN 28 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ CAZ056-058-290500- /O.EXP.KSGX.WI.Y.0045.000000T0000Z-080129T0400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 753 PM PST MON JAN 28 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ JAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 28, 9:30 AM PST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 28, 9:30 AM PST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST MON JAN 28 2008 .SYNOPSIS...DEPARTING UPPER LEVEL LOW PRESSURE AND RESIDUAL MOISTURE WILL CONTINUE SCATTERED SHOWERS INTO TONIGHT ALONG WITH LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. PARTLY CLOUDY TUESDAY UNDER WEAK HIGH PRESSURE. FAST MOVING UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS...LOCAL GUSTY WINDS AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY. FAIR THURSDAY UNDER HIGH PRESSURE. A COUPLE OF UPPER LOWS WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF THE WEEK WITH A CHANCE OF SHOWERS LATE SATURDAY THROUGH SUNDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-THU)...THERE WERE LOCAL HEAVY SHOWERS THIS MORNING OVER AND W OF THE MOUNTAINS. THE 12Z NKX SOUNDING WAS MODERATELY MOIST BELOW 12000 FT WITH STRONG WSW WINDS ALOFT AND COOLING THROUGH MOST OF THE COLUMN. STRONG ONSHORE GRADIENTS TO THE N WITH ABOUT 16 MB SAN-TPH AND ABOUT 5 MB SAN-IPL AND THERE WERE LOCAL STRONG GUSTY WINDS ACROSS THE MOUNTAINS AND INTO THE HIGH DESERTS. SHOWERS WILL GENERALLY DECREASE IN AREAL COVERAGE THROUGH THIS AFTERNOON AS THE UPPER LOW CONTINUES TO MOVE E AND A LITTLE DRIER NW FLOW DEVELOPS ALOFT. A FEW SHOWERS COULD LINGER W OF THE MOUNTAINS THROUGH TONIGHT...MAINLY DUE TO ISLAND EFFECTS AND UPSLOPE FLOW. ADDITIONAL RAINFALL ACCUMULATIONS WILL BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF THE PRECIP BUT WILL GENERALLY BE LESS THAN HALF AN INCH WITH LESS THAN 4 INCHES OF NEW SNOW AT THE HIGHER ELEVATIONS. THE WINDS ALOFT AND STRONG ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS...ESPECIALLY IN SAN BERNARDINO COUNTY. MOST WINDS WILL BE ADVISORY STRENGTH WITH GUSTS TO 50 MPH BUT THERE COULD BE A FEW STRONGER GUSTS. WEAK RIDGING WILL BRING PARTLY CLOUDY OR FAIR SKIES TUE WITH SLIGHT WARMING. A FAST MOVING UPPER TROUGH WILL MOVE THROUGH WED BRINGING MORE CLOUDS AND COOLING WITH A SLIGHT CHANCE OF SHOWERS. THE WINDS WILL ALSO PICK UP AGAIN WED...MAINLY IN THE MOUNTAINS AND DESERTS. WEAK RIDING AND OFFSHORE FLOW WILL DEVELOP THU FOR MOSTLY CLEAR SKIES AND WARMING...ESPECIALLY W OF THE MOUNTAINS. THERE WILL BE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THU MORNING BUT THEY SHOULD MOSTLY REMAIN BELOW ADVISORY STRENGTH. && .LONG TERM (FRI-MON)...A WEAK UPPER TROUGH FRI AND THEN A STRONGER ONE SUN WILL BRING MORE CLOUDS AND COOLING INTO THE WEEKEND WITH A CHANCE OF SHOWERS LATE SAT AND SUN. DRIER NW FLOW MON. && .AVIATION... 281600Z...SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS MORNING...PRODUCING VARIABLE CIGS AND OBSCURING HIGHER TERRAIN. SHOWERS WILL DECREASE THIS AFTERNOON THROUGH TONIGHT. BASES THIS MORNING AROUND 3-4K FT MSL OR HIGHER WITH LOCAL BASES 2500 FT IN SHOWERS AND ISOLATED TO 1500 FT OR LOWER IN HEAVIER SHOWERS. VSBY MOSTLY ABOVE 7SM WITH 3-5SM IN SHOWERS AND 1-2SM IN HEAVIER SHOWERS. PARTLY CLOUDY TUESDAY WITH A WEAK SYSTEM MOVING IN TUESDAY NIGHT FOR WIDELY SCATTERED SHOWERS. TUESDAY WILL HAVE AREAS OF STRATOCU BASES AT ABOUT 4000 FT WITH VSBY ABOVE 7SM. BASES LOWERING TO 2500 FT TUE NIGHT. LOCAL SURFACE WINDS WILL BE AROUND 15 TO 20 KT GUSTING TO 25 KT WITH UP AND DOWN DRAFTS AT TIMES THROUGH TODAY...MAINLY OVER THE MTNS AND DESERTS. WINDS ALOFT WILL BE WEST 30-50 KT TODAY...BECOMING NORTHWEST AND WEAKENING TO LIGHT WINDS TONIGHT THROUGH TUESDAY MORNING...INCREASING AND BECOMING STRONG AGAIN TUESDAY EVENING THROUGH THE NIGHT. && .MARINE... 281600Z...WINDS HAVE DECREASED THIS MORNING. NORTHWEST WINDS WILL INCREASE TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR POSSIBLE SMALL CRAFT ADVISORY CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN THE MOUNTAINS AND HIGH DESERTS UNTIL 6 PM. SEE LAXNPWSGX. SNOW ADVISORY IN THE HIGHER MOUNTAINS UNTIL 2 PM. SEE LAXWSWSGX. && PUBLIC...DA AVIATION...PG
Hazardous weather outlook, Jan 28, 4:00 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST MON JAN 28 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-291200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. STRONG...COLD LOW PRESSURE WILL MOVE THROUGH THE AREA TODAY. * FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 9 AM. HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXFFASGX FOR DETAILS. * STRONG AND GUSTY WINDS OVER THE MOUNTAINS AND DESERTS TODAY THROUGH THIS EVENING. * A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO...SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS TODAY. SEE LAXWSWSGX. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. * A POSSIBILITY OF HEAVY RAIN AND MOUNTAIN SNOW ON SUNDAY AS A COLD UPPER LOW FROM THE GULF OF ALASKA MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:06 PM PST | Flash Flood Warning | SGX | San Diego | 84 min |
| Jan 27, 8:07 PM PST | Flash Flood Warning | SGX | San Diego | 83 min |
| Jan 27, 9:26 PM PST | Flash Flood Warning | SGX | San Diego | 94 min |
| Jan 28, 12:11 AM PST | Flash Flood Warning | SGX | San Diego | 94 min |
| Jan 28, 12:31 AM PST | Flash Flood Warning | SGX | San Bernardino | 119 min |
| Jan 28, 4:54 AM PST | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jan 28, 9:43 AM PST | Snow Advisory | SGX | Riverside, San Bernardino, San Diego | 4 hr |
| Jan 28, 9:52 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 10 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.